Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Nivestym Injections after Chemo

Options
hn
hn Member Posts: 31

Hello,

I had my first round of chemotherapy and have been taking nivestym (Neupogen) injections, today was the last day of it. I get bad bodyaches as its side effect. My doctor suggested to take Motrin or Tylenol. Anyone with similar experience? I was wondering if any other option for next cycles than taking these injections, I guess not.

Comments

  • specialk
    specialk Member Posts: 9,227
    Options

    There are currently a number granulocyte colony stimulating medications available to promote the production of new white cells in those receiving chemotherapy - many of us who have been on this site used Neulasta and Neupogen, depending on the chemo regimen we were using. The use of Claritin (or generic loratidine) is often advised because the antihistamine can combat the formation of edema in the marrow that is caused when the production of new white cells goes into overdrive from the stimulating meds. Combined with an NSAID pain reliever or Tylenol, this can be effective in reducing or eliminating pain after the injection. Most start taking the Claritin (not the Claritin D, which has an accompanying decongestant) the day before, and continuing for several days. You did not mention which chemo regimen you are on, but if it has a taxane - Taxotere, Taxol, Abraxane - that can also cause bone pain. You might ask your oncologist about taking Claritin as a pain preventive when you get this next round and see if that helps. Good luck.

  • hn
    hn Member Posts: 31
    Options

    Hi, I added Neupogen (also called Nivestym) word in my post above. Yes, that's the injection I am taking. This is first time for me so things are new and I do not remember all names.
    My chemo regime is Taxotere and Cytoxan/Neosar. I did look at the doctor's note now and it mentions about taking Claritin. Thanks a lot!